Weak utilities from acyclicity

Theory and Decision 47 (2):185-196 (1999)
Abstract
In this paper weak utilities are obtained for acyclic binary relations satisfying a condition weaker than semicontinuity on second countable topological spaces. In fact, in any subset of such a space we obtain a weak utility that characterizes the maximal elements as maxima of the function. The addition of separability of the relation yields the existence of semicontinuous representations. This property of the utility provides a result of existence of maximal elements for a class of spaces that include compact spaces. However, we offer a negative result that continuity may not be reached under such hypotheses
Keywords Utility  Partial order  Acyclicity  Maximal element  Semicontinuous utility
Categories No categories specified
(categorize this paper)
Options
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history Request removal from index
 
Download options
PhilPapers Archive


Upload a copy of this paper     Check publisher's policy on self-archival     Papers currently archived: 9,360
External links
  •   Try with proxy.
  • Through your library Configure
    References found in this work BETA

    No references found.

    Citations of this work BETA
    Similar books and articles
    Mark Moyer (2008). Weak and Global Supervenience Are Strong. Philosophical Studies 138 (1):125 - 150.
    Ruth Kastner (2004). Weak Values and Consistent Histories in Quantum Theory. Studies in History and Philosophy of Science Part B 35 (1):57-71.
    Analytics

    Monthly downloads

    Added to index

    2010-09-02

    Total downloads

    2 ( #258,285 of 1,089,047 )

    Recent downloads (6 months)

    1 ( #69,722 of 1,089,047 )

    How can I increase my downloads?

    My notes
    Sign in to use this feature


    Discussion
    Start a new thread
    Order:
    There  are no threads in this forum
    Nothing in this forum yet.